Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 201, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 13, 2001, 4:16 AM CDT for Benton County, Mississippi; Hardeman County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 13, 2001, 4:16 AM CDT (09:16 UTC)
- Expired
- Sep 13, 2001, 4:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Benton County, MS, Hardeman County, TN
The radar
The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573
WUUS54 KMEG 130916
SVRMEM
MSC009-TNC069-130945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
416 AM CDT THU SEP 13 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHEAST MISSISSIPPI
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 445 AM CDT.
* AT 414 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
MIDDLETON...MOVING SOUTHWEST AT 10 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 445 AM CDT INCLUDE...
SAULSBURY...
CANAAN...
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3505 8882 3517 8899 3494 8927 3479 8907
3498 8899What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:30 AM CDT, 46 minutes earlier.
Area forecast discussion, Sep 13, 3:30 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT THU SEP 13 2001 INVERTED TROUGH BRINGING ENOUGH ENERGY AND MOISTURE CONVERGENCE TO AREA EAST OF MEMPHIS AND NORTHEAST MS TO BRING THUNDERSTORMS TO THE AREA. ETA SEEMED TO HAVE CAUGHT PART OF THIS. USING THIS MODEL... EXPECT THESE STORMS TO LAST INTO THE MORNING AND MOVE W/SW. SOME OF THE STORMS HAVE BEEN SEVERE BEFORE 3 AM. LIGHTNING HAS BEEN INTENSE SINCE THEY BACK BUILT INTO THE CWA OUT OF MIDDLE TN. OTHERWISE...FRONT TO COME THROUGH TNGT AND WE GO BACK TO DRY WEATHER OVER WHOLE AREA. WE WILL SEE SOME LOWER 50S FROM THIS FRONT FRI NIGHT. PRELIM NUMBERS MEM 90/67/85/62/78 0000 MKL 88/60/80/57/76 0000 JBR 90/62/82/55/77 0000 TUP 86/65/83/60/82 4000 .MEG...NONE.
In the hours before
Local storm report, Sep 13, 3:05 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 AM CDT THU SEP 13 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM BATH SPRINGS TN 0.75 INCH HAIL
09/13/01 DECATUR REPORTED BY DECATUR
COUNTY 911.
0215 AM 2SW BATH SPRINGS TN 0.88 INCH HAIL
09/13/01 DECATUR REPORTED BY DECATUR
COUNTY 911.
0225 AM 2S SARDIS TN 0.75 INCH HAIL
09/13/01 HARDIN REPORTED BY HARDIN COUNTY
CENTRAL DISPATCH.
0228 AM SALTILLO TN WIND DAMAGE
09/13/01 HARDIN TREES DOWN. REPORTED BY
HARDIN COUNTY CENTRAL
DISPATCH.
0234 AM SALTILLO TN 0.75 INCH HAIL
09/13/01 HARDIN REPORTED BY HARDIN COUNTY
CENTRAL DISPATCH.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:31 AM CDT | Tornado Warning | MEG | Benton | 29 min |
| Sep 13, 5:06 AM CDT | Severe Thunderstorm Warning | MEG | Tate | 39 min |
| Sep 13, 2:00 AM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 30 min |
| Sep 13, 2:32 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 43 min |
| Sep 13, 3:19 AM CDT | Severe Thunderstorm Warning | MEG | McNairy | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.